Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Feb 20, 2021, 3:30 PM EST. It took effect at Feb 21, 2021, 7:00 AM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2021, 3:30 PM EST (20:30 UTC)
- In effect from
- Feb 21, 2021, 7:00 AM EST
- Expired
- Feb 22, 2021, 9:08 AM EST
- In force
- 26 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
101 WHUS72 KJAX 202030 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 330 PM EST Sat Feb 20 2021 AMZ470-472-474-210900- /O.NEW.KJAX.SC.Y.0012.210221T1200Z-210222T1200Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 330 PM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...From 7 AM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
877 WHUS72 KJAX 210812 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 312 AM EST Sun Feb 21 2021 AMZ454-212200- /O.EXB.KJAX.SC.Y.0012.210221T2100Z-210222T0800Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 312 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST MONDAY... * WHAT...Seas 5 to 7 ft expected. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM. * WHEN...From 4 PM this afternoon to 3 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-212200- /O.EXT.KJAX.SC.Y.0012.210221T1200Z-210222T0800Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 312 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 3 AM EST MONDAY... * WHAT...East winds around 20 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...From 7 AM this morning to 3 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ472-474-212200- /O.EXT.KJAX.SC.Y.0012.210221T1200Z-210222T1700Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 312 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO NOON EST MONDAY... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...From 7 AM this morning to noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
040 WHUS72 KJAX 211358 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 858 AM EST Sun Feb 21 2021 AMZ454-220800- /O.EXT.KJAX.SC.Y.0012.210221T1400Z-210222T0800Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 858 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY... * WHAT...East winds around 20 kt with gusts up to 30 kt and seas building to 5 to 7 ft. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM. * WHEN...Until 3 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-220800- /O.CON.KJAX.SC.Y.0012.000000T0000Z-210222T0800Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 858 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... * WHAT...East winds around 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...Until 3 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ472-474-220800- /O.CON.KJAX.SC.Y.0012.000000T0000Z-210222T1700Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 858 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WHAT...East southeast winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 8 ft. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...Until noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
022 WHUS72 KJAX 220810 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 310 AM EST Mon Feb 22 2021 AMZ454-221200- /O.EXP.KJAX.SC.Y.0012.000000T0000Z-210222T0800Z/ /O.NEW.KJAX.SC.Y.0013.210222T0810Z-210222T1200Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 310 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Seas 5 to 7 ft early this morning. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-220915- /O.EXP.KJAX.SC.Y.0012.000000T0000Z-210222T0800Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 310 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ472-221500- /O.EXT.KJAX.SC.Y.0012.000000T0000Z-210222T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 310 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Seas 5 to 7 ft this morning. * WHERE...Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ474-222100- /O.EXT.KJAX.SC.Y.0012.000000T0000Z-210222T2100Z/ Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 310 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 10 to 15 knots increasing to 15 to 20 knots late in the afternoon and seas building to 5 to 7 ft. * WHERE...Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
913 WHUS72 KJAX 221209 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 709 AM EST Mon Feb 22 2021 AMZ454-221315- /O.EXP.KJAX.SC.Y.0013.000000T0000Z-210222T1200Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 709 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ472-221500- /O.CON.KJAX.SC.Y.0012.000000T0000Z-210222T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 709 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Seas 5 to 7 ft. * WHERE...Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ474-221500- /O.CON.KJAX.SC.Y.0012.000000T0000Z-210222T2100Z/ Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 709 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 5 to 7 ft. * WHERE...Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
125 WHUS72 KJAX 221408 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 908 AM EST Mon Feb 22 2021 AMZ474-221515- /O.CAN.KJAX.SC.Y.0012.000000T0000Z-210222T2100Z/ Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 908 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ472-221515- /O.CAN.KJAX.SC.Y.0012.000000T0000Z-210222T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 908 AM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 12:57 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 20, 12:57 PM EST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1257 PM EST Sat Feb 20 2021 .AVIATION... [Through 18Z Sunday] VFR conditions will prevail at the regional terminals. A brief MVFR ceiling around 2,000 feet will be possible this afternoon at SSI. North-northeasterly surface winds will remain sustained around 10 knots at the coastal terminals and 5-10 knots inland through around 22Z. Stratocumulus ceilings around 4,000 feet will begin to move onshore at SGJ towards 11Z, overspread the Duval County terminals and SSI towards 16Z Sunday. East-northeasterly surface winds will increase towards sunrise on Sunday at the coastal terminals, with sustained speeds increasing to near 15 knots by 17Z, with frequent gusts of 20-25 knots expected thereafter. Sustained easterly winds of 10-15 knots are expected at the inland terminals by 15Z Sunday, with occasional gusts around 20 knots possible thereafter. && .PREV DISCUSSION [1008 AM EST]... .NEAR TERM [Through Tonight]... Deep layer trough across the ern U.S. will continue to slide eastward through tonight. A 1032 mb sfc high pressure over the MS Valley moves to the TN valley and then into the northeastern U.S. tonight. Light winds over inland areas has resulted in very patchy fog but was included in early morning forecast grids along with some patchy frost over inland southeast GA. Coldest temps as of 3 AM were in the 35-40 deg range from the Suwannee Valley area northward into inland southeast GA. With strong subsidence and dry airmass today, skies will be clear and much cooler than the past couple of days despite the full sun and northerly winds near 5-15 mph. Initial northerly low level flow will shift to north-northeast by late today and through tonight as the sfc high shifts to the north of the region. The moisture advection associated with northeast flow later this period does not bring in strato-cu clouds to coastal northeast FL until near or after sunrise on Sunday. Tonight, clear skies and light winds will allow lows to fall into the 30s for locations from Suwannee Valley to inland southeast GA. Have again added some patchy frost for inland southeast GA tonight. Elsewhere, temps in the upper 30s to mid 40s expected under light winds. .SHORT TERM...[Sunday Through Monday Night]... Sunday, high pressure to the north will move eastward into the Mid Atlantic states. Light northeasterly winds will become easterly and become breezy along the immediate coast as a weak inverted trough forms over the Florida waters, increasing the local pressure gradient. Clouds will be on the increase as some Atlantic moisture returns back over the region in the low levels with a stratocumulus deck spreading onto the coast during the morning hours and then moving inland through the rest of the day. Monday, the high will move off the Mid Atlantic coast as a new low pressure system moves from the Mid Mississippi valley eastward into the Ohio Valley region. The system will drag a cold front towards our area Monday afternoon with good surface convergence along the boundary and increasing moisture from south to southwesterly flow aloft will allow scattered to numerous showers over the area with a few isolated storms possible south of I-10 over NE FL. Storms development appears to be limited despite strong shear and dynamics along and ahead of the the cold front due to poor mid level lapse rates and low values of surface buoyancy. After the front clears east into the Atlantic waters Monday night, showers will end and skies will clear towards dawn. Highs on Sunday will moderate into the low 60s over SE GA and the mid to upper 60s over NE FL and then rebound ahead of the cold front on Monday into the low to mid 70s over NE FL and upper 70s over north central FL areas while SE GA remains in the 60s. Low temperatures Monday morning will be in the upper 40s over inland SE GA, the low 50s over NE FL and the SE GA coast with mid 50s at the NE FL coast. .LONG TERM [Tuesday Through Saturday]... High pressure will build in from the west towards the region on Tuesday with light northwest winds and then move over the area on Wednesday and then eastward into the western Atlantic waters on Thursday with continued dry conditions and light westerly winds under increasing high clouds. Another cold front will approach from the northwest on Friday with models trending most of the rainfall north of the region with only low end chances for showers over northern portions of SE GA. The GFS model brings the front just south of the area with cool onshore flow and a few coastal showers while the ECMWF stalls the cold front north and west of the area with southerly surface flow. In either case, significant rain chances are not expected to begin next weekend at this time. Temperatures will begin near normal Tuesday into Wednesday and then warm to above normal by the end of the week into Saturday. .MARINE... High pressure centered over the lower Mississippi and Tennessee Valleys will shift slowly eastward and will build over the mid Atlantic states tonight, followed by coastal trough development over our near shore waters overnight. Breezy north-northeasterly winds and elevated seas will keep Caution conditions in place for the offshore waters this afternoon. Onshore winds will then strengthen and seas will build later tonight and Sunday over our local waters as our local pressure gradient tightens and winds become easterly. Seas will build to Small Craft Advisory levels for the offshore waters from early Sunday through Monday, with a period of 5-7 foot seas possible near shore on Sunday night. High pressure will then weaken as it shifts offshore of the mid Atlantic coast on Sunday evening, with the coastal trough lifting northward overnight ahead of a cold front that will be entering the lower Mississippi Valley. Showers and possibly a few thunderstorms will accompany this frontal passage late on Monday afternoon. High pressure will then build along the northern Gulf coast in the wake of this front on Tuesday and will then settle directly over our waters on Tuesday night and Wednesday, resulting in diminishing winds and seas. Winds and seas will fall below Caution levels nears shore beginning on Monday night and by Tuesday evening offshore. Rip Currents: Breezy north-northeasterly winds and a southeasterly ocean swell will create a moderate rip current risk at area beaches. Strengthening easterly winds and building seas will likely result in a high risk at the northeast FL beaches on Sunday. .FIRE WEATHER... A drier air mass will briefly filter over inland locations this afternoon as breezy northerly transport winds shift to north- northeasterly. Minimum relative humidity values will fall to the 30-35 percent range at inland locations this afternoon. Breezy easterly surface and transport winds will develop early on Sunday, creating good dispersion values area-wide. Surface and transport winds will shift to southerly by late Sunday night with decreasing speeds, followed by winds shifting to south southwesterly and strengthening on Monday afternoon as chances for showers and a few embedded thunderstorms increase from west to east. .HYDROLOGY... Minor flooding continues this weekend along the Altamaha, Satilla, St. Marys, and Santa Fe Rivers. Flooding is expected to begin along the Alapaha River near the Statenville gauge late this evening and will continue to rise into a Moderate Flood towards sunset on Sunday. On the lower Altamaha River near the Everett City gauge, minor flooding is forecast to begin on Sunday afternoon and is then expected to reach Moderate Flood status by late Monday. Moderate flooding will also be possible along the lower Santa Fe River near the Three Rivers Estates gauge towards next weekend as minor flooding begins on the lower Suwannee River towards midweek. && .PRELIMINARY POINT TEMPS/POPS... AMG 33 62 47 66 40 / 0 10 20 60 20 SSI 44 58 52 67 45 / 0 10 20 60 40 JAX 38 63 50 72 45 / 0 10 10 60 40 SGJ 46 64 55 72 48 / 0 20 20 50 60 GNV 38 67 50 74 45 / 0 10 10 60 30 OCF 41 69 52 77 48 / 0 10 10 60 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.